Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 45, NWS Des Moines, IA

June 7, 2008Winnebago County, Worth County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 7, 2008, 4:32 PM CDT for Winnebago County, Worth County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 4:32 PM CDT (21:32 UTC)
Expired
Jun 7, 2008, 10:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Winnebago County, IA, Worth County, IA

The radar

The Minneapolis radar (KMPX), 161 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:35 PM CDTFLASH FLOOD3 Nne Forest City, IAWATER WAS OVER THE ROAD NEAR 180TH AND 370TH STREETS.
Jun 7, 7:20 PM CDTFLASH FLOODManly, IAFLOODING NEAR MANLY INCLUDING WATER OVER ROAD NEAR HIGHWAY 9 AND THRUSH AVE AND HIGHWAY 9 WITH 4-6 INCHES OF WATER OVER ROAD EAST OF MANLY.
Jun 7, 8:30 PM CDTFLASH FLOODManly, IAWATER OVER NUMEROUS LOCATIONS ACROSS WORTH COUNTY INCLUDING NEAR 3642 SPRUCE...NEAR HIGHWAY 9 AND YARROW AVE...340TH AND 350TH ST. BETWEEN HIGHWAY 65 AND PARTRIDGE AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 072135
FFWDMX
IAC189-195-080330-
/O.NEW.KDMX.FF.W.0045.080607T2132Z-080608T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  WORTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1030 PM CDT

* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND.

HEAVY RAIN IS EXPECTED TO CONTINUE ACROSS THE AREA AS THUNDERSTORMS 
CONTINUE TO MOVE ALONG A LINE FROM SOUTHWEST TO NORTHEAST ACROSS THE 
WARNED AREA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE REPEATEDLY 
OVER THE SAME AREAS...PRODUCING FLASH FLOODING FROM HEAVY RAINFALL. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398
TIME...MOT...LOC 2132Z 180DEG 0KT 4343 9358

$$

ALBRECHT
6 follow-up statements
000 
WGUS73 KDMX 072237
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
536 PM CDT SAT JUN 7 2008

IAC189-195-080330-
/O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-WINNEBAGO IA-
536 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WINNEBAGO AND WORTH COUNTIES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND.

HEAVY RAIN CONTINUES ACROSS THE AREA AS THUNDERSTORMS CONTINUE TO 
MOVE ALONG A LINE FROM SOUTHWEST TO NORTHEAST ACROSS THE WARNED 
AREA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE REPEATEDLY OVER THE 
SAME AREAS...PRODUCING FLASH FLOODING FROM HEAVY RAINFALL. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398
TIME...MOT...LOC 2236Z 180DEG 0KT 4343 9358

$$

ALBRECHT
000 
WGUS73 KDMX 072335
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT SAT JUN 7 2008

IAC189-195-080330-
/O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-WINNEBAGO IA-
634 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WINNEBAGO AND WORTH COUNTIES...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD... 
LAKE MILLS...SCARVILLE...AND LELAND.

WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF 180TH AND 
370TH STREETS IN WINNEBAGO COUNTY.

HEAVY RAIN IS WILL CONTINUE ACROSS PORTIONS OF THE WARNED AREA AS 
THUNDERSTORMS CONTINUE TO MOVE ALONG A LINE FROM SOUTHWEST TO 
NORTHEAST ACROSS THE WARNED AREA. THESE THUNDERSTORMS WILL CONTINUE 
TO MOVE REPEATEDLY OVER THE SAME AREAS...PRODUCING FLASH FLOODING 
FROM HEAVY RAINFALL. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398
TIME...MOT...LOC 2334Z 180DEG 0KT 4343 9358

$$

ALBRECHT
000 
WGUS73 KDMX 080039
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT SAT JUN 7 2008

IAC189-195-080330-
/O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-WINNEBAGO IA-
737 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WINNEBAGO AND WORTH COUNTIES...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT NEARLY THREE TO 4 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED 
AREA...WITH AN ADDITIONAL HALF INCH OF RAIN POSSIBLE ACROSS PORTIONS 
OF THE WARNED AREA. THIS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING ACROSS THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398
TIME...MOT...LOC 0037Z 180DEG 0KT 4343 9358

$$

ALBRECHT
000 
WGUS73 KDMX 080137
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
835 PM CDT SAT JUN 7 2008

IAC189-195-080330-
/O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-WINNEBAGO IA-
835 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WINNEBAGO AND WORTH COUNTIES...

AT 830 PM CDT...A FLASH FLOODING CONTINUES OVER THE WARNED AREA.

ALTHOUGH THE RAIN HAS ENDED ACROSS THE WARNED AREA FOR NOW...RADAR 
INDICATES NEARLY TWO TO POSSIBLY AS MUCH AS FOUR INCHES OF RAIN HAS 
FALLEN OVER THE AREA...WITH THE RUN OFF FROM THIS HEAVY RAINFALL 
LEADING TO FLASH FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398
TIME...MOT...LOC 0135Z 180DEG 0KT 4343 9358

$$

ALBRECHT
000 
WGUS73 KDMX 080244
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT SAT JUN 7 2008

IAC189-195-080330-
/O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-WINNEBAGO IA-
942 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WINNEBAGO AND WORTH COUNTIES...

AT 937 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA. NUMEROUS ROADS WERE WASHED OUT ACROSS 
PORTIONS OF THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND.

ALTHOUGH THE RAIN HAS LARGELY ENDED ACROSS THE WARNED AREA FOR 
NOW...ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE STILL 
POSSIBLE THROUGH THE OVERNIGHT HOURS IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398
TIME...MOT...LOC 0242Z 180DEG 0KT 4343 9358

$$
000 
WGUS73 KDMX 080342
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT SAT JUN 7 2008

IAC189-195-080350-
/O.EXP.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-WINNEBAGO IA-
1040 PM CDT SAT JUN 7 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WINNEBAGO AND WORTH
COUNTIES...

WORTH COUNTY IS NOW UNDER AN AREAL FLOOD WARNING THROUGH SUNDAY 
MORNING WHICH REPLACES THE FLASH FLOOD WARNING DUE TO HEAVY RAIN 
THAT OCCURRED EARLIER THIS EVENING. THE FLASH FLOOD WARNING HAS 
ENDED ACROSS WINNEBAGO COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398
TIME...MOT...LOC 0244Z 180DEG 0KT 4343 9358

$$

ALBRECHT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:15 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 7, 3:15 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT SAT JUN 7 2008

.DISCUSSION...
CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT
WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE
STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE
ENERGY.  PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES
WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT
PROGRESSES.

AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM
SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS
EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE
FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT.
MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO
INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE
NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE
AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER
POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH
GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A
PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT
IN MIND...
HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER
SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT.

WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE
LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN
PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER
TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT
OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS
OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR
THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR
ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER
THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION
BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS
AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED
HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE
WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF
THE WEEK.

.HYDROLOGY...
DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY
EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS
CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND
FLOODING TONIGHT.  300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS
LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K
INDEX.  PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK
CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS.  SHOULD
AGAIN BE VERY EFFICIENT WITH HIGH WCDS.  300-310K MOISTURE
CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD
BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS.
JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.  QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS
PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL
MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST.

&&

.AVIATION...07/18Z
OUTFLOW BOUNDARY ACRS SOUTHERN IA WITH WIDESPREAD CU THROUGHOUT IA
THIS AFTERNOON.  EXPECT DEVELOPMENT OF THUNDERSTORMS BY MID
AFTERNOON WITH LCL MVFR TO IFR CONDITIONS IN AND AROUND TSRA.  SFC
WNDS WL RMN STG FROM THE SSW.  EXPECT TSRA TO BECOME WDSPRD LATE
TONIGHT WITH SEVERE WEATHER POSSIBLE FROM THIS AFTERNOON INTO THE
OVERNIGHT TIMEFRAME.

&&

.DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY
ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE.

&&

SHORT TERM/AVIATION...COGIL/REV
LONG TERM...REV
Hazardous weather outlook, Jun 7, 11:42 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1142 AM CDT SAT JUN 7 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-081-
082-081345-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
1142 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATER TODAY...ESPECIALLY BY THE LATE
AFTERNOON AND NIGHTTIME HOURS. ANOTHER SIGNIFICANT THUNDERSTORM
EVENT MAY UNFOLD WITH SEVERE WEATHER AND HEAVY FLOODING RAINS
POSSIBLE.

ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE
HAIL...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL
AMOUNTS MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF
THREE INCHES LATER IN THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED
POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING.
THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST
THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH
WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY
RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE
WEEKEND AND INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE
TONIGHT...SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY.

IAZ074-075-083>086-092>097-081345-
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1142 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATER TODAY AND
TONIGHT. IF STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL
FOR LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL
FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM
CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK
WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST
LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE
WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO
BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY.

REV

In the hours before

Local storm report, Jun 7, 3:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TORNADO          5 E THOMPSON            43.37N 93.67W
06/07/2008                   WINNEBAGO          IA   EMERGENCY MNGR

            NEAR 150TH AND HWY9.

&&

STEACHOU
Local storm report, Jun 7, 3:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TORNADO          E BUFFALO CENTER        43.39N 93.94W
06/07/2008                   WINNEBAGO          IA   STORM CHASER

            RAIN WRAPPED TORNADO REPORTED.

&&

STEACHOU
Local storm report, Jun 7, 3:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FUNNEL CLOUD     5 W LAKE MILLS          43.41N 93.64W
06/07/2008                   WINNEBAGO          IA   TRAINED SPOTTER

&&

PODRAZIK
Local storm report, Jun 7, 4:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TORNADO          5 E THOMPSON            43.37N 93.67W
06/07/2008                   WINNEBAGO          IA   EMERGENCY MNGR

            BARN DESTROYED AND TREES DOWN.

&&

STEACHOU
Local storm report, Jun 7, 4:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
417 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          5 W NORTHWOOD           43.44N 93.32W
06/07/2008                   WORTH              IA   LAW ENFORCEMENT

            TORNADO SPOTTED NEAR MM214.

&&

STEACHOU
Local storm report, Jun 7, 4:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          2 SW NORTHWOOD          43.42N 93.24W
06/07/2008                   WORTH              IA   STORM CHASER

            DEBRIS CIRCULATION AT THE GROUND.

&&

ALBRECHT

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:31 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler12 days
Jun 7, 4:32 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more46 hr
Jun 7, 9:44 AM CDTRiver Flood WarningDMXHumboldt13 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXWebster10 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXDallas, Polk9 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXPolk, Story7 days
Jun 7, 9:44 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth11 days
Jun 7, 3:26 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago49 min
Jun 7, 3:34 PM CDTTornado WarningDMXWinnebago, Worth26 min
Jun 7, 3:58 PM CDTTornado WarningDMXWinnebago, Worth32 min
Jun 7, 3:59 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago30 min
Jun 7, 4:03 PM CDTTornado WarningDMXHancock, Kossuth, Winnebago27 min
Jun 7, 4:25 PM CDTTornado WarningDMXHancock, Winnebago, Worth50 min
Jun 7, 4:29 PM CDTTornado WarningDMXWorth19 min
Jun 7, 4:33 PM CDTTornado WarningDMXKossuth28 min
Jun 7, 4:52 PM CDTTornado WarningDMXHancock23 min
Jun 7, 5:02 PM CDTTornado WarningDMXWorth28 min
Jun 7, 5:16 PM CDTTornado WarningDMXCerro Gordo, Hancock, Winnebago, Worth44 min
Jun 7, 5:50 PM CDTTornado WarningDMXCerro Gordo, Worth25 min
Jun 7, 5:52 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac38 min
Jun 7, 6:00 PM CDTTornado WarningDMXCalhoun, Pocahontas30 min
Jun 7, 6:11 PM CDTFlash Flood WarningDMXCerro Gordo, Hancock12 hr
Jun 7, 6:17 PM CDTTornado WarningDMXCerro Gordo43 min
Jun 7, 6:32 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster43 min
Jun 7, 6:42 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Wright48 min
Jun 7, 6:46 PM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Jun 7, 6:48 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster27 min

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.